Thunderstorm Wind, Walworth
- When
- May 27, 5:25 PM CST
- Where
- Walworth County, 2 mi S of Tibbet
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.700, -88.567
A wide band of showers with embedded non-severe thunderstorms moved east at 40 mph across southeast Wisconsin. One thunderstorm south of Tibbet generated estimated gusts to about 43 knots (50 mph) that toppled an old tree onto two cars.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A wide band of showers with embedded non-severe thunderstorms moved east at 40 mph across southeast Wisconsin. One thunderstorm south of Tibbet generated estimated gusts to about 43 knots (50 mph) that toppled an old tree onto two cars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 27, 1:22 PM CST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 222 PM CDT FRI MAY 27 2005 .DISCUSSION...FORECAST FOCUS ON RAIN CHANCES WEEKEND. PROGGED SHORT WAVE PER ALL MODELS OVER MN WILL MOVE SOUTHEAST ACROSS WI TONIGHT. THEREFORE...INSTABILITY SHOWERS OVER MN AND WESTERN MN EARLY THIS AFTERNOON WILL MOVE SOUTHEAST THIS EVENING. SHOULD BE QUIET AFTER MIDNIGHT...ONCE BOUNDARY LAYER DECOUPLES. AFTER THE SATURDAY MORNING WARMUP...INSTABILITY SHOWERS FOR SATURDAY AFTERNOON AND EARLY EVENING. MODELS HINT AT SOME KIND OF INSENTROPIC LIFT SOUTHERN WI SATURDAY NIGHT WITH +5 VERTICAL MOTION CENTERED AROUND 850 MB AT 06Z. ETA MODELS DO SHOW SOME PCPN FOR SOUTHERN WI SAT NGT. WILL LEAVE PCPN OUT OF FORECAST FOR NOW IN ORDER TO BLEND IN WITH DRY FORECAST FROM SURROUNDING WFO/S. ALL MODELS DROP/SWING COLD UPPER LOW ACROSS WI SUNDAY THRU MONDAY. TEMPS OF -22 TO -25 AT 50H WILL ASSURE STEEP LAPSE RATES. THEREFORE...SCATTERED ROUNDS OF SHOWERS. MAYBE A LITTLE RUMBLE DURING THE AFTERNOON HOURS. BEST CHANCES FOR PCPN APPEAR TO BE SUNDAY NIGHT INTO MONDAY MORNING HOURS. ONCE UPPER LOW PULLS AWAY FROM WI MON EVENING...THINGS SHOULD QUIET DOWN FOR A COUPLE DAYS AS A SURFACE HIGH PRESSURE RIDGE MOVES ACROSS MIDWEST. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && KAPELA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT FRI MAY 27 2005 WIZ046-047-051-052-056>060-062>072-281100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM IS POSSIBLE MAINLY DURING THE AFTERNOON ON BOTH SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WWW.WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-281100- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 500 AM CDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM IS POSSIBLE MAINLY DURING THE AFTERNOON ON BOTH SATURDAY AND SUNDAY. BRISK NORTHEAST WINDS AND INCREASING WAVES MAY LEAD TO SMALL CRAFT ADVISORIES MONDAY NIGHT AND TUESDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WWW.WEATHER.GOV/MILWAUKEE /LOWER CASE/ HENTZ
The Milwaukee radar (KMKX), 30 km away, was scanning. The volume nearest the first event began at 23:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451682.